Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Taking atacand and crestor. Have muscle pain, joint pain and cramps. Unable to sleep or work. Side effect?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1670 Questions
Hi, im taking atacand 16mg ans crestor 10mg in tha last 2yrs. i started to have muscle plain , joints pain and cramps around 1 1/2 yrs ago. Now i cant sleep or work just part time because of my pain. they did lots of test but all good. Now my dr said maybe it is the side effect the medication im taking. its possible? thanks Eva
Posted Sun, 4 Aug 2013 in General Health
Answered by Dr. Nsah Bernard 2 hours later

Thanks for posting on XXXXXXX

I am Dr. Nsah and I am pleased to assist you.

A medication such as crestor (rosuvastatin) can come with various side effects including arthralgia or joints pain (about 10% of patients taking this medication suffer from this), headache, asthenia, abdominal pain, constipation, myopathy, rhabdomyolysis etc. So yes, it is possible to be suffering from a side effect of crestor. Atacand (candesartan) on the other hand also presents with some considerable side effects (relating to your above presentation) such as abdominal pain, arthralgia, back pain, chest pain, dyspepsia, gastroenteritis (could also explain your IBS) etc. You can clearly see for yourself that the medications on their own could also be responsible for your symptoms especially as the laboratory findings are normal.
If these side effects are serious, it will be best to pull you off these medications for a while, monitor your blood pressure and cholesterol with no treatment. At this point, your doctor could determine if the medications are responsible or not. Or he may simply place you on another equally effective medications for your blood pressure and lipid disorder.
Another alternative is to provide you with pain killers and antineuralgic (drug for nerve pains).
Your back pain could be as a result of osteoarthritis (aging and weight are usually responsible), so you might require some good pain killers.
Note: There are no known drug interactions between atacand and crestor.

Hope this answers your question and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor